Alert archive / Indiana / Flood Watches in 2011
Flood Watch 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flood watch at Nov 28, 2011, 2:47 PM EST for 39 counties in Indiana. It took effect at Nov 28, 2011, 7:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2011, 2:47 PM EST (19:47 UTC)
- In effect from
- Nov 28, 2011, 7:00 PM EST
- Expired
- Nov 29, 2011, 3:51 PM EST
- In force
- 21 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417 WGUS63 KIND 281947 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 247 PM EST MON NOV 28 2011 ...FLOOD WATCH TONIGHT INTO TUESDAY NIGHT... .AN UPPER LOW WILL MOVE FROM THE SOUTHERN STATES INTO THE NORTHEASTERN STATES BY TUESDAY NIGHT...BRINGING RAIN TO CENTRAL INDIANA. THIS RAIN FALLING ON SATURATED GROUND COULD LEAD TO FLOODING. INZ021-028>031-035>049-051>057-290400- /O.NEW.KIND.FA.A.0005.111129T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 247 PM EST MON NOV 28 2011 ...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE...CARROLL...CLAY...CLINTON...DELAWARE... FOUNTAIN...HAMILTON...HANCOCK...HENDRICKS...HENRY...HOWARD... JOHNSON...MADISON...MARION...MONTGOMERY...MORGAN...OWEN... PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY...TIPPECANOE... TIPTON...VERMILLION...VIGO AND WARREN. * FROM 7 PM EST THIS EVENING THROUGH LATE TUESDAY NIGHT * 1 TO 2 INCHES OF RAIN WILL FALL TONIGHT INTO TUESDAY NIGHT. THIS RAIN FALLING ON WET GROUND COULD LEAD TO FLOODING. * FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG CREEKS...STREAMS...AND RIVERS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ INZ060>065-067>072-290400- /O.NEW.KIND.FA.A.0005.111129T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 247 PM EST MON NOV 28 2011 ...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE... JACKSON...JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN. * FROM 7 PM EST THIS EVENING THROUGH LATE TUESDAY NIGHT * AROUND AN INCH TO AN INCH AND A HALF OF RAIN IS POSSIBLE TONIGHT INTO TUESDAY NIGHT...EVEN THOUGH THERE MAY BE PERIODS OF LIGHT OR NO RAINFALL AT TIMES ON TUESDAY. THIS RAIN FALLING ON ALREADY SATURATED GROUND COULD LEAD TO FLOODING. * FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG CREEKS...STREAMS...AND RIVERS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 50
4 follow-up statements
204 WGUS63 KIND 290214 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 914 PM EST MON NOV 28 2011 ...FLOOD WATCH TONIGHT INTO TUESDAY NIGHT... .AN UPPER LOW WILL MOVE FROM THE SOUTHERN STATES INTO THE NORTHEASTERN STATES BY TUESDAY NIGHT...BRINGING RAIN TO CENTRAL INDIANA. THIS RAIN FALLING ON SATURATED GROUND COULD LEAD TO FLOODING. INZ021-028>031-035>049-051>057-291015- /O.CON.KIND.FA.A.0005.000000T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 914 PM EST MON NOV 28 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE... CARROLL...CLAY...CLINTON...DELAWARE...FOUNTAIN...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JOHNSON...MADISON... MARION...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...TIPPECANOE...TIPTON...VERMILLION... VIGO AND WARREN. * THROUGH LATE TUESDAY NIGHT * 1 TO 2 INCHES OF RAIN WILL FALL TONIGHT INTO TUESDAY NIGHT. THIS RAIN FALLING ON ALREADY WET GROUND COULD LEAD TO FLOODING. * FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG CREEKS...STREAMS...AND RIVERS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ INZ060>065-067>072-291015- /O.CON.KIND.FA.A.0005.000000T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 914 PM EST MON NOV 28 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN. * THROUGH LATE TUESDAY NIGHT * AROUND AN INCH TO AN INCH AND A HALF OF RAIN IS POSSIBLE TONIGHT INTO TUESDAY NIGHT...EVEN THOUGH THERE MAY BE PERIODS OF LIGHT OR NO RAINFALL AT TIMES ON TUESDAY. THIS RAIN FALLING ON ALREADY SATURATED GROUND COULD LEAD TO FLOODING. * FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG CREEKS...STREAMS...AND RIVERS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SMF
776 WGUS63 KIND 290843 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 AM EST TUE NOV 29 2011 ...FLOOD WATCH THROUGH TONIGHT... .AN UPPER LOW WILL MOVE FROM CENTRAL TENNESSEE INTO THE EASTERN GREAT LAKES TONIGHT...BRINGING RAIN TO CENTRAL INDIANA. THIS RAIN FALLING ON SATURATED GROUND COULD LEAD TO FLOODING. INZ021-028>031-035>049-051>057-291645- /O.CON.KIND.FA.A.0005.000000T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 343 AM EST TUE NOV 29 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE... CARROLL...CLAY...CLINTON...DELAWARE...FOUNTAIN...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JOHNSON...MADISON... MARION...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...TIPPECANOE...TIPTON...VERMILLION... VIGO AND WARREN. * THROUGH LATE TONIGHT * UP TO AN ADDITIONAL INCH OF RAIN MAY FALL BY THIS EVENING. THIS RAIN FALLING ON ALREADY WET GROUND COULD LEAD TO FLOODING. * FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG CREEKS...STREAMS...AND RIVERS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ INZ060>065-067>072-291645- /O.CON.KIND.FA.A.0005.000000T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 343 AM EST TUE NOV 29 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN. * THROUGH LATE TONIGHT * AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE THROUGH THIS EVENING...EVEN THOUGH THERE MAY BE PERIODS OF LIGHT OR NO RAINFALL AT TIMES TODAY. THIS RAIN FALLING ON ALREADY SATURATED GROUND COULD LEAD TO FLOODING. * FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG CREEKS...STREAMS...AND RIVERS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ RYAN
132 WGUS63 KIND 291612 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1112 AM EST TUE NOV 29 2011 ...FLOOD WATCH THROUGH TONIGHT... .AN UPPER LOW WILL MOVE FROM CENTRAL TENNESSEE INTO THE EASTERN GREAT LAKES TONIGHT...BRINGING RAIN TO CENTRAL INDIANA. THIS RAIN FALLING ON SATURATED GROUND COULD LEAD TO FLOODING. INZ021-028>031-035>049-051>057-300015- /O.CON.KIND.FA.A.0005.000000T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 1112 AM EST TUE NOV 29 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE... CARROLL...CLAY...CLINTON...DELAWARE...FOUNTAIN...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JOHNSON...MADISON... MARION...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...TIPPECANOE...TIPTON...VERMILLION... VIGO AND WARREN. * THROUGH LATE TONIGHT * UP TO AN ADDITIONAL INCH OF RAIN MAY FALL BY THIS EVENING. THIS RAIN FALLING ON ALREADY WET GROUND COULD LEAD TO FLOODING. * FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG CREEKS...STREAMS...AND RIVERS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ INZ060>065-067>072-300015- /O.CON.KIND.FA.A.0005.000000T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 1112 AM EST TUE NOV 29 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN. * THROUGH LATE TONIGHT * AN ADDITIONAL HALF INCH TO INCH OF RAIN IS POSSIBLE THROUGH THIS EVENING...EVEN THOUGH THERE MAY BE PERIODS OF LIGHT RAINFALL AT TIMES TODAY. THIS RAIN FALLING ON ALREADY SATURATED GROUND COULD LEAD TO FLOODING. * FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG CREEKS...STREAMS...AND RIVERS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 50
618 WGUS63 KIND 292051 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 351 PM EST TUE NOV 29 2011 INZ021-028>031-035>049-051>057-060>065-067>072-292200- /O.CAN.KIND.FA.A.0005.000000T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 351 PM EST TUE NOV 29 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. NO ADDITIONAL HEAVY RAIN IS EXPECTED AS RAIN HAS CHANGED TO SNOW AT MOST LOCATIONS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Nov 28, 2:44 PM EST, 3 minutes earlier.
Area forecast discussion, Nov 28, 2:44 PM EST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 244 PM EST MON NOV 28 2011 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS...A STRONG CUT OFF UPPER LOW PRESSURE SYSTEM SLOWLY SLIDING NORTHEAST ACROSS THE SOUTH CENTRAL AND THEN EASTERN US WILL KEEP RAIN IN THE FORECAST THROUGH TUESDAY AFTERNOON...WHEN ENOUGH COLD AIR COULD ARRIVE TO CHANGE OVER TO MIX OF RAIN AND SNOW. BY TUESDAY NIGHT THERE IS POTENTIAL FOR ACCUMULATING SNOW ACROSS MUCH OF CENTRAL INDIANA. BY WEDNESDAY THE LOW IS FINALLY KICKED OUT TO THE EAST AND DRY WEATHER WILL TAKE ITS PLACE. A QUICK MOVING CLIPPER COULD BRING LOW CHANCES FOR SNOW ACROSS THE NORTH ON THURSDAY NIGHT AND FRIDAY...THEN ANOTHER SYSTEM WILL ARRIVE FOR THE END OF THE WEEKEND. && .NEAR TERM /REST OF TODAY/... RAIN CONTINUES TO SLOWLY WORK ITS WAY NORTH ACROSS CENTRAL INDIANA AS UPPER LOW SPINS TO OUR SOUTH. RAIN HAS TO OVERCOME INITIALLY DRY LOWER LEVELS. AS LIFT AND MOISTURE INCREASES THIS AFTERNOON WITH UPPER LOW MOVING SLOWLY NORTH...RAIN SHOULD OVERSPREAD MUCH OF THE AREA. THIS IS HANDLED PRETTY WELL WITH CURRENT FORECAST SO ONLY MADE MINOR CHANGES TO POPS AND WEATHER. WITH CLOUDS...INCREASING RAIN...AND A COOL NORTHEAST WIND...FEEL THAT CURRENT HIGH TEMPERATURE FORECAST LOOKS A BIT TOO WARM. LOWERED BY A BIT MOST LOCATIONS. BUMPED UP WIND AND WIND GUSTS BASED ON CURRENT TRENDS. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... FORECAST FOCUS IS ON POPS THROUGHOUT AND PRECIPITATION TYPE/AMOUNTS FOR TUESDAY NIGHT. MODELS ARE IN PRETTY GOOD AGREEMENT AND WILL GENERALLY USE A CONSENSUS. FOR TONIGHT BOTH FORCING AND MOISTURE ACROSS THE AREA SHOULD BE AMPLE AS THE UPPER LOW AND SURFACE LOW DRIFT NORTHEAST. THEREFORE WILL GO WITH CATEGORICAL POPS EVERYWHERE...AND TEMPERATURES SHOULD BE WARM ENOUGH FOR ALL RAIN. TUESDAY LOOKS MUCH THE SAME WITH DEFORMATION ZONE ACROSS THE AREA AND MOISTURE CONTINUING TO STREAM AROUND THE LOW AND INTO THE AREA. FROM TONIGHT THROUGH TUESDAY SOME AREAS COULD SEE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...AND ON TOP OF ALREADY WET SOIL THIS COULD BE ENOUGH TO PRODUCE SOME FLOODING POTENTIAL. AS OBSERVATIONS COME IN OF AMOUNTS OVER THE LAST 24 HOURS NEED FOR AN ESF OR FLOOD WATCH WILL BE EVALUATED. BY LATE TUESDAY AFTERNOON SOME MODELS ARE INDICATING POTENTIAL FOR SNOW TO MIX IN WITH THE RAIN. THERE IS STILL SOME DISAGREEMENT ON HOW FAST THIS COLDER AIR WILL ARRIVE SO FOR NOW WILL ADD CHANCE FOR SNOW BEFORE 0Z. DEFORMATION ZONE IS CONTINUING TO MOVE ACROSS THE AREA TUESDAY NIGHT ALONG WITH A TROWAL...WITH BOTH OF THESE FOCUSED BETTER ACROSS THE NORTHERN HALF OF THE AREA. COLUMN IS NOW COOLING FASTER AND SOUNDINGS ARE BELOW FREEZING JUST ABOUT EVERYWHERE DURING THE TUESDAY NIGHT PERIOD. THICKNESSES ARE DROPPING INTO THE SNOW RANGE...BUT THE THICKNESS METHOD IN THE FORECAST SOUNDINGS IS STILL INDICATING POTENTIAL FOR A MIX OF RAIN AND SNOW AND SURFACE TEMPERATURES SHOULD BE ABOVE FREEZING MUCH OF THE NIGHT. WITH THE MODELS TRENDING COOLER ALOFT...WILL CHANGE WORDING TO HIGHER PROBABILITY OF SNOW WITH CHANCE FOR RAIN. AS FAR AS ACCUMULATIONS ARE CONCERNED...STRAIGHT MODEL AMOUNTS ARE RANGING FROM 2-4 INCHES OR SO...AND HPC GUIDANCE IS SIMILAR. HOWEVER DO NOT THINK THIS IS TAKING INTO CONSIDERATION HOW WARM THE GROUND CURRENTLY IS OR THE POTENTIAL FOR RAIN MIXING IN. THUS CUT AMOUNTS BY QUITE A BIT FOR A TOTAL OF TWO INCHES IN THE NORTH AND PERHAPS A SLUSHY INCH OR SO IN THE INDY METRO. THIS SITUATION WILL BE MONITORED CLOSELY IN UPCOMING FORECASTS TO DETERMINE IF A HEADLINE WILL BE NECESSARY. BY WEDNESDAY THE SYSTEM IS MOVING OUT AND HAVE JUST MAINTAINED A SLIGHT CHANCE IN THE FAR EAST IN THE MORNING IN CASE MOTION IS A BIT SLOWER AS IS OCCASIONALLY THE CASE WITH CUT OFF SYSTEMS. AFTER THAT FORECAST IS DRY. FOR TEMPERATURES MODEL GUIDANCE WAS VERY CLOSE THROUGHOUT...AND THUS AN AVERAGE WAS USED. ONE OTHER NOTE...WITH POTENTIAL FOR A TIGHT PRESSURE GRADIENT ACROSS THE AREA MONDAY NIGHT AND AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING...COULD SEE SOME PRETTY GUSTY WINDS...PERHAPS INTO THE 30-35 MPH RANGE. && LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A FAST MOVING COLD FRONT WILL MOVE ACROSS OUR AREA EARLY FRIDAY AND EVEN THIS MAY ONLY PRODUCE A SLIGHT CHANCE OF SNOW SHOWERS ACROSS OUR FAR NORTH. OTHERWISE...IT WILL BE DRY AND COOL AT THE START AS HIGH PRESSURE BUILDS IN BY LATE FRIDAY. THIS HIGH PRESSURE SYSTEM WILL CONTINUE TO DOMINATE OUR WEATHER SATURDAY AS IT MOVES TO THE EAST COAST. BY SUNDAY THE MODELS START TO DIG A STRONG UPPER TROUGH INTO THE CENTRAL U.S. AND A COLD FRONT WILL BE APPROACHING OUR AREA SUNDAY AND WILL MOVE ACROSS OUR REGION SUNDAY NIGHT. MODELS HAVE TRENDED A LITTLE WARMER AHEAD OF THIS FRONT AND WILL FOLLOW SUIT WITH THE FORECAST. FEEL THAT ALL BLEND TEMPERATURES MAY BE A LITTLE TOO COOL SO WILL SPLIT THE DIFFERENCE WITH ALL BEND AND CONSALL TEMPERATURES AROUND SUNDAY. COLDER AIR WILL BE MOVING IN MONDAY. BUT MODELS ALSO WILL BE IN THE PROCESS OF ENDING PRECIP. I DID NOT DEVIATE FROM ALL BLEND POPS...BUT I WOULD NOT BE SURPRISED IF MOST AREAS END UP DRY ON MONDAY. && .AVIATION /DISCUSSION FOR 281800Z TAF ISSUANCE/... LOW PRESSURE OVER EASTERN TENNESSEE WILL TRACK NORTH INTO CENTRAL INDIANA BY MID TUESDAY MORNING AND TO NORTHERN OHIO BY END OF THE FORECAST PERIOD. AS A RESULT RAIN CURRENTLY ACROSS SOUTHERN INDIANA AND THE OHIO VALLEY WILL SPREAD NORTH ACROSS ALL TAFS IN CENTRAL INDIANA THIS AFTERNOON. KLAF AND KBMG WILL START OUT MVFR CEILINGS FOR A FEW HOURS EARLY THIS AFTERNOON. OTHERWISE...ALL TAFS WILL BE IFR AND TRENDING TOWARDS LIFR CONDITIONS OVERNIGHT. NORTHEAST WINDS OF 15 KNOTS WITH GUSTS TO 25 KNOTS POSSIBLE WILL BE THE RULE MOST SITES THIS AFTERNOON AND OVERNIGHT WITH SOMEWHAT LIGHTER WINDS AT KBMG. AS SURFACE LOW MOVES CLOSER WINDS WILL BECOME LIGHT BY LATE TONIGHT AND KIND...KBMG AND KHUF AND BE 10 KNOTS OR LESS AT ALL SITES TUESDAY MORNING. MODELS INDICATE RAIN WILL DIMINISH LATE ACROSS SOUTHERN SECTIONS AS DRY SLOT WORKS NORTH INTO OUR REGION. CEILINGS MAY IMPROBE A LITTLE ON TUESDAY...BUT SHOULD REMAIN IFR. HOWEVER SOME MODELS INDICATE THERE MAY BE ENOUGH IMPROVEMENT TO REACH MVFR AT KBMG. AS THE LOW CONTINUES NORTHEAST COLDER AIR WILL SPREAD INTO OUR REGION CAUSING THE RAIN TO CHANGE TO SNOW. FORTUNATELY FOR MOST AREAS THIS WILL NOT HAPPEN UNTIL AFTER 22Z TUESDAY. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH LATE TUESDAY NIGHT FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...CP NEAR TERM...50 SHORT TERM...CP LONG TERM....JEH AVIATION...RYAN/JH
Hazardous weather outlook, Nov 28, 4:57 AM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 457 AM EST MON NOV 28 2011 INZ021-028>031-035>049-051>057-060>065-067>072-291000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 457 AM EST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: AN UPPER LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN U.S. WILL KEEP RAIN ACROSS THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: MODERATE RAINFALL TONIGHT AND TUESDAY ON TOP OF EARLIER RAINFALL COULD LEAD TO SOME AREAL AND RIVER FLOODING. RAIN ON TUESDAY COULD TRANSITION TO A RAIN SNOW MIX BY LATE AFTERNOON AND ACCUMULATING SNOW IS POSSIBLE TUESDAY NIGHT. GUSTY WINDS UP TO 35 MPH WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING. DISCUSSION: FORCING FROM AN UPPER LEVEL CUT OFF LOW AND DEFORMATION FROM A SURFACE LOW WILL KEEP PRECIPITATION ACROSS THE AREA THROUGH TUESDAY NIGHT. AREAL FLOODING ISSUES ARE POSSIBLE TUESDAY WITH RIVER FLOODING DEVELOPING LATER IN THE WEEK. SNOW ACCUMULATIONS OF AROUND 2 INCHES ARE POSSIBLE IN THE NORTH TUESDAY NIGHT WITH PERHAPS AN INCH CENTRAL AND ONLY A FEW TENTHS IN THE SOUTH IF ANY. OTHER CHANCES FOR SNOW OR A RAIN SNOW MIX WILL OCCUR THURSDAY NIGHT INTO FRIDAY...AND THEN SATURDAY NIGHT THROUGH MONDAY. AT THIS TIME NO ACCUMULATION IS EXPECTED WITH THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 11:46 PM EST | Areal Flood Advisory | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 2 more | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.